A little over a month ago I was put on Lexapro at a very low dose, after being on it for two weeks I broke out in this ridiculously itchy rash all over my arms and some on my face! I put up with it for a month thinking it would subside but it never did. So after a month my doctor switched me to Effexor. I've been on it for 5 days now at 37.5 I'm supposed to start taking 75 tomorrow but this stupid rash isn't letting up much. I made the mistake of itching my neck last night and I have a new rash. QUESTION IS: do you think it's the Lexapro still getting out of my system OR could I be allergic to the Effexor too?
Hi, mama! Based on Lexapro's extremely long half life it could take 8 ~ 10 days for the drug and its metabolites to completely clear your system. Dermatological side effects are rare (<0.1%) to uncommon (0.1% to 1%) with Effexor so it may be that the Lexapro is still to blame.
Still, you'd think that after 5 days the rash might be somewhat better so it's worth a call to your doctor for her/his professional advice.
Best regards ~ and don't scratch! Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Sep 2014 • 2 answers
Updated 1 Mar 2015 • 4 answers
Updated 12 Jan 2017 • 1 answer
Updated 8 Nov 2017 • 3 answers
Posted 7 Nov 2018 • 0 answers